×

zbMATH — the first resource for mathematics

Long time existence of a class of perturbations of planar shock fronts for second order hyperbolic conservation laws. (English) Zbl 0719.35056
By reducing the shock front problem of the form \[ (1)\quad \sum_{0\leq i\leq N}\partial_ i(H^ i(\phi '))=0,\text{ where } \phi '=(\partial_ 0\phi,\partial_ x\phi),\quad \partial_ i=\partial /\partial x_ i,\quad \partial_ x\phi =(\partial_ 1\phi,...,\partial_ N\phi), \] to a mixed problem in a quarter space via the partial hodograf transform a global planar shock front solution satisfying Lax type entropy conditions is studied.
It is shown that small \(C^{\infty}\) compatible perturbations with compact support of the data give rise to shock fronts with long lifespan (if \(N\geq 5)\) which remain stable and almost planar.
Reviewer: K.Zlateva (Russe)

MSC:
35L65 Hyperbolic conservation laws
35B20 Perturbations in context of PDEs
35L67 Shocks and singularities for hyperbolic equations
35L70 Second-order nonlinear hyperbolic equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] J. Chazarain and A. Piriou, Introduction à la théorie des équations aux dérivées partielles linéaires , Gauthier-Villars, Paris, 1981. · Zbl 0446.35001
[2] P. Godin, Long time behaviour of solutions to some nonlinear rotation invariant mixed problems , Comm. Partial Differential Equations 14 (1989), no. 3, 299-374. · Zbl 0676.35065 · doi:10.1080/03605308908820599
[3] L. Hörmander, On Sobolev spaces associated with some Lie algebras , Current Topics in Partial Differential Equations, Kinokuniya Company LTD, Tokyo, 1986, Papers dedicated to Sigeru Mizohata on the occasion of his sixtieth birthday, pp. 261-287. · Zbl 0658.46023
[4] S. Klainerman, Global existence for nonlinear wave equations , Comm. Pure Appl. Math. 33 (1980), no. 1, 43-101. · Zbl 0405.35056 · doi:10.1002/cpa.3160330104
[5] S. Klainerman, Uniform decay estimates and the Lorentz invariance of the classical wave equation , Comm. Pure Appl. Math. 38 (1985), no. 3, 321-332. · Zbl 0635.35059 · doi:10.1002/cpa.3160380305
[6] S. Klainerman, Global existence of small amplitude solutions to nonlinear Klein-Gordon equations in four space-time dimensions , Comm. Pure Appl. Math. 38 (1985), no. 5, 631-641. · Zbl 0597.35100 · doi:10.1002/cpa.3160380512
[7] S. Klainerman, Remarks on the global Sobolev inequalities in the Minkowski space \(\mathbf R^ n+1\) , Comm. Pure Appl. Math. 40 (1987), no. 1, 111-117. · Zbl 0686.46019 · doi:10.1002/cpa.3160400105
[8] A. Majda and E. Thomann, Multidimensional shock fronts for second order wave equations , Comm. Partial Differential Equations 12 (1987), no. 7, 777-828. · Zbl 0632.35047 · doi:10.1080/03605308708820509
[9] G. Métivier, Problèmes mixtes non linéaires et stabilité des chocs multidimensionnels , Astérisque (1987), no. 152-153, 3, 37-53 (1988), Séminaire Bourbaki, 39^e année (1986-1987), Exposé no. 671, Société Mathématique de France, Paris (1988). · Zbl 0659.35063 · numdam:SB_1986-1987__29__37_0 · eudml:110086
[10] A. Thomann, Multi-dimensional shock fronts for transonic flow equations , Ph. D. Thesis Berkeley, Nov. 1985.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.